Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 40, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 14, 2014, 1:44 PM EDT for Fairfield County, Franklin County, Pickaway County, Ohio. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2014, 1:44 PM EDT (17:44 UTC)
- Expired
- May 14, 2014, 2:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fairfield County, OH, Franklin County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 89 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 1:44 PM EDT | HAIL 0.5 | Circleville, OH | PEA SIZE TO HALF INCH HAIL |
| May 14, 1:51 PM EDT | HAIL 0.88 | Ashville, OH | |
| May 14, 2:04 PM EDT | HAIL 1 | 3 S Lithopolis, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:23 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
250
WUUS51 KILN 141744
SVRILN
OHC045-049-129-141830-
/O.NEW.KILN.SV.W.0040.140514T1744Z-140514T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
144 PM EDT WED MAY 14 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PICKAWAY COUNTY IN CENTRAL OHIO...
SOUTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO...
NORTHWESTERN FAIRFIELD COUNTY IN CENTRAL OHIO...
* UNTIL 230 PM EDT.
* AT 140 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
FOX...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
* LOCATIONS IMPACTED INCLUDE...
ASHVILLE...
PICKERINGTON...
IN ADDITION...AW MARION STATE PARK...EAST RINGGOLD...
SOUTH BLOOMFIELD...DUVALL...ROYALTON...LOCKBOURNE AND
SLATE RUN METRO PARK ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEAST INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.
&&
LAT...LON 3987 8302 3992 8294 3994 8281 3994 8275
3976 8270 3952 8294 3959 8313
TIME...MOT...LOC 1743Z 204DEG 25KT 3965 8297
HAIL...1.00IN
WIND...60MPH
$$
HATZOS4 follow-up statements
678
WWUS51 KILN 141755
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EDT WED MAY 14 2014
OHC045-049-129-141830-
/O.CON.KILN.SV.W.0040.000000T0000Z-140514T1830Z/
FAIRFIELD OH-FRANKLIN OH-PICKAWAY OH-
155 PM EDT WED MAY 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN PICKAWAY...SOUTHEASTERN FRANKLIN AND NORTHWESTERN
FAIRFIELD COUNTIES IN CENTRAL OHIO...
AT 152 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR ASHVILLE...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
PICKERINGTON.
IN ADDITION...LOCKBOURNE...SLATE RUN METRO PARK...ROYALTON...
LITHOPOLIS...OBETZ...GROVEPORT...CANAL WINCHESTER AND BLACKLICK
ESTATES ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3964 8284 3970 8302 3986 8299 3992 8294
3994 8281 3994 8275 3976 8270
TIME...MOT...LOC 1755Z 211DEG 29KT 3974 8289
HAIL...1.00IN
WIND...60MPH
$$
HATZOS080
WWUS51 KILN 141800
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EDT WED MAY 14 2014
OHC045-049-129-141830-
/O.CON.KILN.SV.W.0040.000000T0000Z-140514T1830Z/
FAIRFIELD OH-FRANKLIN OH-PICKAWAY OH-
200 PM EDT WED MAY 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN PICKAWAY...SOUTHEASTERN FRANKLIN AND NORTHWESTERN
FAIRFIELD COUNTIES IN CENTRAL OHIO...
AT 155 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR SLATE RUN METRO PARK...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
HALF DOLLAR SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
PICKERINGTON.
IN ADDITION...LITHOPOLIS...OBETZ...GROVEPORT...CANAL WINCHESTER...
BLACKLICK ESTATES AND BRICE ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3968 8283 3974 8299 3985 8298 3991 8292
3994 8281 3994 8275 3976 8270
TIME...MOT...LOC 1800Z 212DEG 29KT 3978 8283
HAIL...1.25IN
WIND...60MPH
$$
HATZOS779
WWUS51 KILN 141810
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT WED MAY 14 2014
OHC129-141820-
/O.CAN.KILN.SV.W.0040.000000T0000Z-140514T1830Z/
PICKAWAY OH-
210 PM EDT WED MAY 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PICKAWAY COUNTY
HAS BEEN CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF PICKAWAY COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3975 8278 3979 8283 3981 8286 3987 8286
3992 8285 3994 8281 3994 8275 3976 8270
TIME...MOT...LOC 1810Z 213DEG 33KT 3986 8276
$$
OHC045-049-141830-
/O.CON.KILN.SV.W.0040.000000T0000Z-140514T1830Z/
FAIRFIELD OH-FRANKLIN OH-
210 PM EDT WED MAY 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES IN
CENTRAL OHIO...
AT 208 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR CANAL WINCHESTER...MOVING NORTHEAST AT 40 MPH. A
TRAINED SPOTTER IN LITHOPOLIS REPORTED ONE INCH DIAMETER HAIL AT 207
PM.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
HALF DOLLAR SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
PICKERINGTON AND BRICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3975 8278 3979 8283 3981 8286 3987 8286
3992 8285 3994 8281 3994 8275 3976 8270
TIME...MOT...LOC 1810Z 213DEG 33KT 3986 8276
HAIL...1.25IN
WIND...60MPH
$$
HATZOS556
WWUS51 KILN 141818
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
218 PM EDT WED MAY 14 2014
OHC045-049-141828-
/O.CAN.KILN.SV.W.0040.000000T0000Z-140514T1830Z/
FAIRFIELD OH-FRANKLIN OH-
218 PM EDT WED MAY 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN AND
NORTHWESTERN FAIRFIELD COUNTIES IN CENTRAL OHIO HAS BEEN CANCELLED...
HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
PORTIONS OF FAIRFIELD AND LICKING COUNTIES UNTIL 245 PM.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3975 8278 3979 8283 3981 8286 3987 8286
3992 8285 3994 8281 3994 8275 3976 8270
TIME...MOT...LOC 1818Z 213DEG 33KT 3992 8271
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:37 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 14, 10:37 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1037 AM EDT WED MAY 14 2014 .SYNOPSIS... A SLOW MOVING FRONTAL BOUNDARY WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT...AIDED BY WAVES OF LOW PRESSURE TRAVELING ALONG THE FRONT. AN UPPER TROUGH FOLLOWING THE FRONT WILL BRING COOLER TEMPERATURES AND A FEW SHOWERS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... INITIAL WAVE OF CONVECTION AHEAD OF EMBEDDED H5 VORT MAXS IS LIFTING THRU THE FA ATTM. EXPECT THE SE COUNTIES TO BE WARM SECTORED FOR THE NEXT SEVERAL HOURS...WHICH WILL ALLOW IT TO WARM QUICKLY AND DESTABILIZE. SHOULD SEE REDEVELOPMENT IN THE SOUTHEAST COUNTIES DURING THE AFTN. FARTHER WEST ALONG THE OHIO/INDIANA BORDER ON THE COOL SIDE OF THE FRONT...EXPECT SHRA AND EMBEDDED TSRA TO CONTINUE TO LIFT N THROUGH THE DAY. METEOROLOGICAL SETUP IS STILL THERE FOR SEVERE WEATHER THIS AFTERNOON. THE MOISTURE AND LIFT ASSOCIATED WITH AN APPROACHING LOW AND THE CDFNT WILL COMBINE WITH VERY STRONG AND DEEP JET STREAM. ADD IN BACKING SFC WINDS TO HELP WITH THE SHEAR. UPPED HIGH A FEW DEGREES SE OF I-71 FOR THIS AFTERNOON DUE TO THE ADDED SUNSHINE. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... WAVE OF LOW PRESSURE IS FORECAST TO TRAVEL NORTHWARD ALONG THE FRONT TONIGHT. LATEST MODELS SHOW THE LOW NEAR THE OHIO-INDIANA BORDER 06Z TO 12Z THURSDAY. THIS PATTERN WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS. STRONG WIND FIELDS WILL CARRY COPIOUS MOISTURE NORTHWARD...AND WILL CONTRIBUTE TO THUNDERSTORM ORGANIZATION. THIS PATTERN WILL RESULT IN HEAVY DOWNPOURS AND POSSIBLY LOCALIZED FLOODING...AND STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. TURNING OF WINDS WITH HEIGHT MAY ALSO ALLOW ISOLATED TORNADOES TO FORM. FRONT IS PROGGED TO MOVE EAST ON THURSDAY. THREAT OF SEVERE WEATHER AND HEAVY RAIN WILL END AS SHOWERS AND THUNDERSTORMS DIMINISH FROM WEST TO EAST. AN UNUSUALLY DEEP UPPER TROUGH AND COOL NORTHWEST LOW LEVEL FLOW FOLLOWING THE FRONT WILL PROVIDE A CHANCE OF SHOWERS AND BELOW NORMAL TEMPERATURES THROUGH FRIDAY. HIGHS IN THE 60S ARE EXPECTED THURSDAY AND FRIDAY...WITH LOWS DROPPING TO AROUND 40 THURSDAY NIGHT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AN UPPER LEVEL LOW WILL ROTATE SLOWLY EAST ACROSS THE GREAT LAKES REGION THROUGH THE WEEKEND AS A BROADER MID/UPPER LEVEL TROUGH SHIFTS EAST ACROSS THE EASTERN CONUS. THIS WILL KEEP A SEASONABLY COOLER AIRMASS IN PLACE ACROSS OUR REGION THROUGH AT LEAST THE WEEKEND. A SERIES OF SHORT WAVES WILL ROTATE AROUND THE UPPER LOW...BRINGING OCCASIONAL CHANCES OF PCPN INTO SATURDAY. IT LOOKS LIKE THE FIRST SHORT WAVE WILL PIVOT UP ACROSS OUR AREA LATE THURSDAY NIGHT THROUGH FRIDAY MORNING WITH PERHAPS A WEAKER ONE AFFECTING OUR AREA DURING THE DAY ON SATURDAY. WITH THE COOLER AIR MASS IN PLACE...WOULD EXPECT A DIURNAL INFLUENCE WITH THE SHOWER ACTIVITY AND WILL TRY TO HINT AT THIS IN THE GRIDS FOR BOTH FRIDAY AFTERNOON AND SATURDAY AFTERNOON. INCREASING LOW LEVEL LAPSE RATES DURING THE DAY WILL RESULT IN SOME WEAK INSTABILITIES SO TOUGH TO RULE OUT A FEW THUNDERSTORMS...BUT THINK CHANCE IS LOW ENOUGH TO KEEP MENTION OUT OF FORECAST AT THIS POINT. WILL TREND TEMPERATURES ON THE COOLER SIDE WITH HIGHS ONLY IN THE UPPER 50S TO LOWER 60S BOTH FRIDAY AND SATURDAY. UPPER LEVEL RIDGING WILL PROGRESSES SLOWLY EAST ACROSS THE CENTRAL UNITED STATES THROUGH EARLY NEXT WEEK...LEADING TO GRADUAL HEIGHT RISES ACROSS OUR AREA. THIS WILL ALLOW FOR A SLOW WARM UP EACH DAY...WITH TEMPERATURES CLIMBING BACK UP CLOSER TO NORMAL BY TUESDAY. AS THE RIDGE WORKS EAST...WE WILL GET INTO A PERIOD OF NORTHWEST FLOW ALOFT. THIS MAY EVENTUALLY LEAD TO SOME PCPN CHANCES...BUT WITH THE MODELS NOT REALLY SHOWING MUCH IN THE WAY OF SHORT WAVE ENERGY...WILL MAINTAIN A DRY FORECAST FOR THE TIME BEING. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... UPPER LEVEL IMPULSES EJECTING OUT OF THE BASE OF THE SHARP H5 TROF WILL LIFT ACROSS THE REGION TODAY AND WILL INTERACT WITH A STALLED FRONT ACROSS THE REGION. THE FIRST BATCH OF THIS CONVECTION IS LIFTING N THROUGH CENTRAL KENTUCKY. MODELS TAKE THIS WAVE MAINLY THRU INDIANA AND EXTREME WRN OH...GRAZING THE WRN TAFS THIS MORNING. BY AFTN A LOW PRESSURE WAVE FORMS ON THE FNT AND LIFTS UP TOWARDS THE AREA. THIS WILL FOCUS ADDITIONAL LIFT FOR ADDITIONAL TSTM THIS AFTN. AS THE H5 TROF BEGINS TO LIFT OUT TONIGHT A STRONGER SFC LOW DEVELOPS IN THE LOWER OHIO VALLEY. THIS LOW SWINGS THE FRONT EWD TONIGHT. A MORE SOLID AREA OF CONVECTION IS EXPECTED AHEAD OF THIS FRONT. MVFR CONDITIONS WILL BE POSSIBLE. AS THE FRONT SWINGS THRU LATE IN THE PERIOD...IFR CIGS WILL BE POSSIBLE POST FRONTAL. OUTLOOK...IFR/MVFR CEILINGS POSSIBLE THURSDAY. MVFR CEILING AND VISIBILITIES POSSIBLE AGAIN FRIDAY AFTERNOON INTO FRIDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...SITES SHORT TERM...CONIGLIO LONG TERM...JGL AVIATION...SITES
Hazardous weather outlook, May 14, 8:21 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 821 AM EDT WED MAY 14 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151230- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 821 AM EDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE FORECAST TO FORM ALONG A FRONTAL BOUNDARY IN AN ENVIRONMENT OF INCREASED INSTABILITY AND WIND SHEAR. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS... WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE. WITH SOILS MOIST FROM RECENT RAINFALL...HEAVY DOWNPOURS MAY RESULT IN FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOCALIZED FLOODING MAY PERSIST ON THURSDAY DUE TO THE LINGERING EFFECTS OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, May 14, 9:36 AM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
936 AM EDT WED MAY 14 2014
OHZ071-072-078-079-141400-
BROWN OH-CLINTON OH-WARREN OH-CLERMONT OH-
936 AM EDT WED MAY 14 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLERMONT...
SOUTHEASTERN WARREN...SOUTHWESTERN CLINTON AND NORTHWESTERN BROWN
COUNTIES THROUGH 1000 AM EDT...
AT 935 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WILLIAMSBURG...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
NICKEL SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLANCHESTER.
ALSO...NEWTONSVILLE...CHASETOWN...LAKE LORELEI...FAYETTEVILLE...
EDENTON...ST. MARTIN...WOODVILLE...MIDDLEBORO...WESTBORO AND MIDLAND
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3896 8405 3904 8421 3941 8403 3933 8376
3924 8383 3924 8386 3919 8387
BINAUSpecial weather statement, May 14, 10:07 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1007 AM EDT WED MAY 14 2014 KYZ093-096-097-OHZ078-079-141430- PENDLETON KY-BRACKEN KY-CAMPBELL KY-BROWN OH-CLERMONT OH- 1007 AM EDT WED MAY 14 2014 ...A STRONG THUNDERSTORM WILL AFFECT CLERMONT...WESTERN BROWN... CAMPBELL...EXTREME NORTHWESTERN BRACKEN AND NORTHEASTERN PENDLETON COUNTIES THROUGH 1030 AM EDT... AT 1005 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MENTOR... MOVING NORTHEAST AT 35 MPH. STORM HAZARDS INCLUDE... WINDS TO 30 MPH... ONE HALF INCH DIAMETER HAIL... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW RICHMOND... BETHEL...AMELIA AND BATAVIA. ALSO...CALIFORNIA...POINT ISABEL...SALTAIR...BLAIRSVILLE... NICHOLSVILLE...NEW PALESTINE...LINDALE...BANTAM...WITHAMSVILLE AND EAST FORK STATE PARK ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3917 8423 3909 8395 3874 8420 3881 8440 BINAU
Special weather statement, May 14, 10:54 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1054 AM EDT WED MAY 14 2014 OHZ071-072-078-079-141530- BROWN OH-CLINTON OH-WARREN OH-CLERMONT OH- 1054 AM EDT WED MAY 14 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLERMONT... SOUTHEASTERN WARREN...SOUTHWESTERN CLINTON AND NORTHWESTERN BROWN COUNTIES THROUGH 1130 AM EDT... AT 1052 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WOODVILLE...MOVING NORTHEAST AT 35 MPH. STORM HAZARDS INCLUDE... PENNY SIZE HAIL... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLANCHESTER. ALSO...WESTBORO...MIDDLEBORO...MIDLAND...CLARKSVILLE...CUBA...COWAN LAKE STATE PARK...MORRISVILLE...OGDEN AND BURTONVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3948 8400 3939 8375 3913 8401 3918 8411 BINAU
Local storm report, May 14, 11:36 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1136 AM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL 4 W WILMINGTON 39.44N 83.90W
05/14/2014 M0.25 INCH CLINTON OH NWS EMPLOYEE
&&Special weather statement, May 14, 12:59 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1259 PM EDT WED MAY 14 2014 OHZ064-073-141730- PICKAWAY OH-ROSS OH- 1259 PM EDT WED MAY 14 2014 ...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT NORTHERN ROSS AND CENTRAL PICKAWAY COUNTIES THROUGH 130 PM EDT... AT 1255 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR FRANKFORT... MOVING NORTH AT 35 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... PENNY SIZE HAIL... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CIRCLEVILLE AND ASHVILLE. ALSO...CLARKSBURG...PICKAWAY COUNTY AIRPORT...WILLIAMSPORT...LOGAN ELM VILLAGE...FOX...DARBYVILLE AND SOUTH BLOOMFIELD ARE NEAR THE PATH OF THIS RAPIDLY DEVELOPING THUNDERSTORM. LAT...LON 3978 8315 3974 8286 3933 8303 3939 8325 HATZOS
Special weather statement, May 14, 1:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT WED MAY 14 2014
OHZ055-056-141745-
FRANKLIN OH-LICKING OH-
115 PM EDT WED MAY 14 2014
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LICKING AND NORTHEASTERN
FRANKLIN COUNTIES THROUGH 145 PM EDT...
AT 112 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SUMMIT
STATION...MOVING NORTH AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
PATASKALA...BEECHWOOD TRAILS...JERSEY...ALEXANDRIA...
JOHNSTOWN AND HARTFORD.
LAT...LON 3994 8268 3998 8284 4013 8278 4013 8276
4017 8276 4027 8273 4025 8245
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:14 PM EDT | Special Weather Statement | ILN | Preble | 46 min |
| May 13, 9:44 PM EDT | Special Weather Statement | ILN | Preble | 31 min |
| May 13, 10:02 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 28 min |
| May 13, 10:24 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| May 13, 10:37 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 23 min |
| May 13, 10:59 PM EDT | Special Weather Statement | ILN | Champaign | 31 min |
| May 13, 11:27 PM EDT | Special Weather Statement | ILN | Union | 33 min |
| May 13, 11:57 PM EDT | Special Weather Statement | ILN | Delaware | 33 min |
| May 14, 12:00 AM EDT | Severe Thunderstorm Warning | ILN | Delaware | 45 min |
| May 14, 12:01 AM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| May 14, 12:29 AM EDT | Special Weather Statement | ILN | Delaware, Franklin, Licking | 61 min |
| May 14, 9:36 AM EDT | Special Weather Statement | ILN | Clermont | 24 min |
| May 14, 10:07 AM EDT | Special Weather Statement | ILN | Clermont | 23 min |
| May 14, 10:54 AM EDT | Special Weather Statement | ILN | Clinton | 36 min |
| May 14, 12:59 PM EDT | Special Weather Statement | ILN | Pickaway | 31 min |
| May 14, 1:13 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 32 min |
| May 14, 1:15 PM EDT | Special Weather Statement | ILN | Licking | 30 min |
| May 14, 2:04 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 41 min |
| May 14, 2:28 PM EDT | Special Weather Statement | ILN | Ross | 32 min |
| May 14, 2:31 PM EDT | Flash Flood Watch | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 13 hr |
| May 14, 2:36 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 54 min |
| May 14, 2:38 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 52 min |
| May 14, 2:51 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Pickaway, Ross | 3 hr |
| May 14, 3:11 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 49 min |
| May 14, 3:43 PM EDT | Special Weather Statement | ILN | Licking | 32 min |
| May 14, 3:51 PM EDT | Special Weather Statement | ILN | Fairfield | 24 min |
| May 14, 3:56 PM EDT | Special Weather Statement | ILN | Ross | 34 min |
| May 14, 4:02 PM EDT | Special Weather Statement | ILN | Adams | 28 min |
| May 14, 4:03 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 3 hr |
| May 14, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 39 min |
| May 14, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 32 min |
| May 14, 4:20 PM EDT | Tornado Warning | ILN | Adams | 25 min |
| May 14, 4:30 PM EDT | Special Weather Statement | ILN | Ross | 30 min |
| May 14, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 51 min |
| May 14, 4:42 PM EDT | Tornado Warning | ILN | Adams, Pike, Scioto | 33 min |
| May 14, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 43 min |
| May 14, 5:05 PM EDT | Special Weather Statement | ILN | Warren | 25 min |
| May 14, 5:15 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 45 min |
| May 14, 5:23 PM EDT | Tornado Warning | ILN | Pike, Ross | 22 min |
| May 14, 5:23 PM EDT | Tornado Warning | ILN | Greene, Warren | 22 min |
| May 14, 5:44 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 46 min |
| May 14, 5:47 PM EDT | Tornado Warning | ILN | Clark, Greene, Madison | 28 min |
| May 14, 5:52 PM EDT | Tornado Warning | ILN | Pickaway, Ross | 23 min |
| May 14, 5:58 PM EDT | Tornado Warning | ILN | Hocking, Pike, Ross | 32 min |
| May 14, 6:09 PM EDT | Tornado Warning | ILN | Clark | 36 min |
| May 14, 6:15 PM EDT | Tornado Warning | ILN | Fairfield, Franklin, Pickaway | 30 min |
| May 14, 6:26 PM EDT | Tornado Warning | ILN | Hocking | 34 min |
| May 14, 6:29 PM EDT | Tornado Warning | ILN | Champaign, Clark, Madison | 31 min |
| May 14, 6:41 PM EDT | Special Weather Statement | ILN | Fairfield | 49 min |
| May 14, 6:49 PM EDT | Tornado Warning | ILN | Madison, Union | 26 min |
| May 14, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.